Alert archive / Arkansas / River Flood Warnings in 2021
River Flood Warning 176, NWS Little Rock, AR
NWS Little Rock, AR issued this river flood warning at Mar 2, 2021, 9:15 AM CST for Independence County, Jackson County, Lawrence County, Arkansas. It took effect at Mar 2, 2021, 1:30 PM CST. It was in force for 53 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2021, 9:15 AM CST (15:15 UTC)
- In effect from
- Mar 2, 2021, 1:30 PM CST
- Expired
- Mar 4, 2021, 6:52 PM CST
- In force
- 53 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Independence County, AR, Jackson County, AR, Lawrence County, AR
The radar
The Memphis radar (KNQA), 135 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River at Black Rock (BKRA4).
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 25 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07072500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
081
WGUS44 KLZK 021515
FLWLZK
Flood Warning
National Weather Service Little Rock AR
915 AM CST Tue Mar 2 2021
...The National Weather Service in Little Rock AR has issued a Flood
Warning for the following rivers in Arkansas...
Black River At Black Rock affecting Jackson, Independence and
Lawrence Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
River forecasts are based on current conditions and rainfall
forecasted to occur over the next 24 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
Observed and forecasted stage data plots are available on our
Advanced Hydrologic Prediction Service web page at...
www.weather.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.
&&
ARC063-067-075-031515-
/O.NEW.KLZK.FL.W.0176.210302T1930Z-210305T1200Z/
/BKRA4.1.ER.210302T1930Z.210303T0600Z.210304T0600Z.NO/
915 AM CST Tue Mar 2 2021
The National Weather Service in Little Rock has issued a
* Flood Warning for
the Black River At Black Rock.
* From this afternoon to Friday morning.
* At 8:00 AM CST Tuesday the stage was 13.6 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage Tuesday
afternoon to a crest of 14.5 feet early Wednesday morning. It will
then fall below flood stage early Thursday morning.
* Impact...At 14.0 feet, Minor flooding begins. Farm ground along
east bank begins to flood.
&&
Fld Observed Forecast 12 PM Crest
Location Stg Stg Day/Time Wed Thu Fri Crest Time Date
Black River
Black Rock 14.0 13.6 Tue 8 AM 14.3 13.6 13.1 14.5 12 AM 3/03
&&
LAT...LON 3570 9140 3590 9125 3611 9115 3610 9101
3588 9110 3564 9128
$$
655 follow-up statements
615
WGUS84 KLZK 030114
FLSLZK
Flood Statement
National Weather Service Little Rock AR
714 PM CST Tue Mar 2 2021
...The Flood Warning is extended for the following rivers in
Arkansas...
Black River At Black Rock affecting Jackson, Independence and
Lawrence Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
River forecasts are based on current conditions and rainfall
forecasted to occur over the next 24 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
Observed and forecasted stage data plots are available on our
Advanced Hydrologic Prediction Service web page at...
www.weather.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.
&&
ARC063-067-075-031315-
/O.EXT.KLZK.FL.W.0176.000000T0000Z-210306T0200Z/
/BKRA4.1.ER.210303T0300Z.210303T1800Z.210304T2000Z.NO/
714 PM CST Tue Mar 2 2021
...The Flood Warning is now in effect until Friday evening...
The Flood Warning continues for
the Black River At Black Rock.
* Until Friday evening.
* At 6:00 PM CST Tuesday the stage was 13.9 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this evening, Mar 2, to a crest of 14.5 feet early tomorrow
afternoon. It will then fall below flood stage early Thursday
afternoon, Mar 4.
* Impact...At 14.0 feet, Minor flooding begins. Farm ground along
east bank begins to flood.
&&
Fld Observed Forecast 6 PM Crest
Location Stg Stg Day/Time Wed Thu Fri Crest Time Date
Black River
Black Rock 14.0 13.9 Tue 6 PM 14.5 13.8 13.2 14.5 12 PM 3/03
&&
LAT...LON 3570 9140 3590 9125 3611 9115 3610 9101
3588 9110 3564 9128
$$
231869
WGUS84 KLZK 031520
FLSLZK
Flood Statement
National Weather Service Little Rock AR
920 AM CST Wed Mar 3 2021
...The Flood Warning is extended for the following rivers in
Arkansas...
Black River At Black Rock affecting Jackson, Independence and
Lawrence Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
River forecasts are based on current conditions and rainfall
forecasted to occur over the next 24 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
Observed and forecasted stage data plots are available on our
Advanced Hydrologic Prediction Service web page at...
www.weather.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.
&&
ARC063-067-075-040330-
/O.EXT.KLZK.FL.W.0176.000000T0000Z-000000T0000Z/
/BKRA4.1.ER.000000T0000Z.210305T1800Z.000000T0000Z.NO/
920 AM CST Wed Mar 3 2021
...The Flood Warning is now in effect until further notice...
The Flood Warning continues for
the Black River At Black Rock.
* Until further notice.
* At 9:00 AM CST Wednesday the stage was 14.1 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 14.5 feet
early Friday afternoon.
* Impact...At 14.0 feet, Minor flooding begins. Farm ground along
east bank begins to flood.
&&
Fld Observed Forecast 12 PM Crest
Location Stg Stg Day/Time Thu Fri Sat Crest Time Date
Black River
Black Rock 14.0 14.1 Wed 9 AM 14.3 14.5 14.4 14.5 12 PM 3/05
&&
LAT...LON 3570 9140 3590 9125 3611 9115 3610 9101
3588 9110 3564 9128
$$
Cooper726
WGUS84 KLZK 040059
FLSLZK
Flood Statement
National Weather Service Little Rock AR
659 PM CST Wed Mar 3 2021
...The Flood Warning continues for the following rivers in
Arkansas...
Black River At Black Rock affecting Jackson, Independence and
Lawrence Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
River forecasts are based on current conditions and rainfall
forecasted to occur over the next 24 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
Observed and forecasted stage data plots are available on our
Advanced Hydrologic Prediction Service web page at...
www.weather.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.
&&
ARC063-067-075-041300-
/O.CON.KLZK.FL.W.0176.000000T0000Z-000000T0000Z/
/BKRA4.1.ER.000000T0000Z.210305T1800Z.000000T0000Z.NO/
659 PM CST Wed Mar 3 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Black River At Black Rock.
* Until further notice.
* At 6:00 PM CST Wednesday the stage was 14.1 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 14.5 feet
early Friday afternoon, Mar 5.
* Impact...At 14.0 feet, Minor flooding begins. Farm ground along
east bank begins to flood.
&&
Fld Observed Forecast 6 PM Crest
Location Stg Stg Day/Time Thu Fri Sat Crest Time Date
Black River
Black Rock 14.0 14.1 Wed 6 PM 14.3 14.5 14.4 14.5 12 PM 3/05
&&
LAT...LON 3570 9140 3590 9125 3611 9115 3610 9101
3588 9110 3564 9128
$$
231177
WGUS84 KLZK 041548
FLSLZK
Flood Statement
National Weather Service Little Rock AR
948 AM CST Thu Mar 4 2021
...The Flood Warning continues for the following rivers in
Arkansas...
Black River At Black Rock affecting Jackson, Independence and
Lawrence Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
River forecasts are based on current conditions and rainfall
forecasted to occur over the next 24 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
Observed and forecasted stage data plots are available on our
Advanced Hydrologic Prediction Service web page at...
www.weather.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.
&&
ARC063-067-075-050400-
/O.EXT.KLZK.FL.W.0176.000000T0000Z-210306T0000Z/
/BKRA4.1.ER.210304T1800Z.000000T0000Z.210304T1800Z.NO/
948 AM CST Thu Mar 4 2021
...The Flood Warning is now in effect until tomorrow evening...
The Flood Warning continues for
the Black River At Black Rock.
* Until Friday evening.
* At 9:00 AM CST Thursday the stage was 14.0 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring.
* Forecast...The river is currently cresting near 14.0 feet and will
fall below flood stage later this afternoon.
* Impact...At 14.0 feet, Minor flooding begins. Farm ground along
east bank begins to flood.
&&
Fld Observed Forecast 12 PM Crest
Location Stg Stg Day/Time Fri Sat Sun Crest Time Date
Black River
Black Rock 14.0 14.0 Thu 9 AM 13.8 13.7 13.7 CRESTING
&&
LAT...LON 3570 9140 3590 9125 3611 9115 3610 9101
3588 9110 3564 9128
$$
Cooper413
WGUS84 KLZK 050052
FLSLZK
Flood Statement
National Weather Service Little Rock AR
652 PM CST Thu Mar 4 2021
...The Flood Warning is cancelled for the following rivers in
Arkansas...
Black River At Black Rock affecting Jackson, Independence and
Lawrence Counties.
ARC063-067-075-050200-
/O.CAN.KLZK.FL.W.0176.000000T0000Z-210305T0052Z/
/BKRA4.1.ER.210304T1800Z.000000T0000Z.210304T1800Z.NO/
652 PM CST Thu Mar 4 2021
...The Flood Warning for the Black River At Black Rock has been
cancelled...
The Flood Warning is cancelled for
the Black River At Black Rock.
* At 6:00 PM CST Thursday the stage was 13.9 feet.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to remain steady below flood
stage at 13.8 feet.
&&
Fld Observed Forecast 6 PM Crest
Location Stg Stg Day/Time Fri Sat Sun Crest Time Date
Black River
Black Rock 14.0 13.9 Thu 6 PM 13.7 13.7 13.7 Steady, then falling
&&
LAT...LON 3570 9140 3590 9125 3611 9115 3610 9101
3588 9110 3564 9128
$$
231What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Mar 2, 5:44 AM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Mar 2, 5:44 AM CST, 3 hours 31 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 544 AM CST Tue Mar 2 2021 .AVIATION...Updated w/ a discussion for the 02/12Z TAFs Inc low-lvl cloud cover was noted invof weak radar echoes over Wrn AR this AM, however sfc obs indicated no actual precip was ongoing. Through the PD, mid-lvl BKN to OVC cloud deck will be noted over the Srn half of the fcst area, while Nrn terminals will remain VFR. PDs of -SHRA will be noted in Srn AR Tues morning/afternoon but are expected to clear out Tues evening. MVFR CIGs may accompany -SHRA, particularly at PBF/LLQ, however CIGs should return to VFR by the end of the PD. Winds will stay VRB through the PD. /232/ && .PREV DISCUSSION...(ISSUED 313 AM CST Tue Mar 2 2021) SHORT TERM...Today Through Wednesday Night Current radar mosaic imgry indicated a region of weak returns developing over the OK/AR/TX border region. Aloft, mesoanalysis depicted a robust shortwave perturbation centered over the Red River valley. Over the next few hours, upper forcing for ascent via DCVA invof the shortwave will support a window of increasing coverage of PoPs over the Wrn and S/Wrn portion of the Natural State. More notably, a brief PD of wintry wx remains possible for portions of Wrn AR through the morning hours of Tues. 00Z and 06Z hi-res pt fcst soundings suggest mid-lvl RH will be plentiful w/ lower-lvl saturation lacking, however current sfc obs over this region displayed T's in the mid-30s w/ dewpoint depressions around 1-2F. Given radar trends and sfc obs, potential for wintry precip seems more favorable than would be let on by model guidance, however confidence still remains lower at this time. Cont to think the best potential for a rain/snow/sleet mix will be in the higher terrain of the Ouachita Mtns, and potentially further N into the Boston Mtns, particularly if wet bulbing occurs and low-lvl RH increases invof the upper shortwave and height falls aloft. Should wintry precip occur, accumulations are anticipated to remain minimal...less than a few tenths of an inch above elevations of 1500 ft...and any travel impacts should remain low. As T's around the state warm following sunrise, all liquid precip will be expected through the remainder of the day as the shortwave cont to move over the state, w/ PoPs tapering off from W to E through Tues evening, and seasonable T's topping out in the low to mid-50s. Wed...sfc high pressure will settle over the state and promote settled wx w/ clearing skies. This will be conducive for a warming trend w/ more appropriate spring-like T's Wed afternoon, w/ readings topping out in the low to mid-60s, and lows Wed night dipping back down to the upper 30s at most locations. LONG TERM...Thursday Through Monday Not a lot of changes in the extended period, with a quiet pattern overall. It will be dry Thursday, with the southern stream bringing a storm system to Arkansas by Friday. Data shows the system diving to the south toward the Gulf Coast, and it will not be overly warm/unstable locally. For now, have showers and maybe a few rumbles of thunder in the forecast, and that is about it. Once the system exits to the east, the period will end with a broad area of high pressure from the Great Lakes to the central Gulf Coast this weekend, and over the southeast United States early next week. There are indications of another storm system in the central/southern Plains Sunday/Monday. It appears the system will go well to the north given ridging in this part of the country, and will be of little consequence locally. Temperatures in the coming days will be above average, and closer to seasonal surrounding the rain on Friday. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...GREEN
Hazardous weather outlook, Mar 2, 3:22 AM CST, 5 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 322 AM CST Tue Mar 2 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-030930- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 322 AM CST Tue Mar 2 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight A brief period of wintry precipitation consisting of rain, snow, and sleet will be possible over parts of western Arkansas early Tuesday morning, particularly over the higher terrain of the Ouachita Mountains, and potentially as far north as the Boston Mountains. Accumulations are anticipated to remain minimal...less than a few tenths of an inch, particularly above elevations of 1500 feet...and travel impacts will remain minimal. Through the day, rain chances will remain for much of the state, tapering off from west to east by Tuesday night, however, no other hazardous weather is anticipated. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday No hazardous weather is expected. .Spotter Information Statement... Spotter Activation is not anticipated. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 232/46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 9:40 AM CST | River Flood Warning | LZK | White, Woodruff | 106 days |
| Mar 2, 10:09 AM CST | River Flood Advisory | LZK | Ashley, Bradley, Cleveland, Drew | 6 days |
Nearby
River Flood Warnings in Arkansas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.